Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 29, 2016Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 29, 2016, 4:13 PM CDT for Mobile County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Jul 29, 2016, 5:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 21 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS84 KMOB 292113
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT FRI JUL 29 2016
 
ALZ263-265-292200-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
413 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN MOBILE COUNTY UNTIL 500 PM CDT...

AT 412 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER EASTERN
GRAND BAY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...
BAYOU LA BATRE AND I10 AND I65.

LAT...LON 3041 8838 3059 8838 3067 8799 3037 8798
TIME...MOT...LOC 2112Z 269DEG 14KT 3051 8830 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:05 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 29, 4:05 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
405 PM CDT FRI JUL 29 2016

.NEAR TERM /Now Through Saturday/...A weak to moderate short wave trof
currently over the ms river valley this afternoon will continue
drift eastward through sat helping to provide better forcing or lift
across lower ms river valley and central gulf states through sat
afternoon. Near the sfc high pressure will continue to maintain
strength across the eastern and north central gulf stretching
northward over the central gulf states allowing a deep southerly
flow and good low to mid level moisture advection to persist across
the forecast area through sat afternoon also. Latest model soundings
support this reasoning with pwats generally ranging from 1.7 to 2.1
inches through the next 24 hours combined moderate instability in
boundary layer...mucapes generally around 2000 j/kg each afternoon...thus
leading to high chance pops for most inland areas this afternoon and
early this evening...tapering off to isolated showers and
thunderstorms later this evening followed by another round of high
end scattered pops late sat morning through sat afternoon and
possibly early sat evening generally well inland from the coast. Also
noted due to some warming aloft lapse rates remain mostly below 6.0
c/km for the remainder of today followed by slightly higher values
for sat afternoon ranging from 6.0 to 6.3. suggesting a low threat
for severe weather for the remainder of today followed by still a low
threat for sat though with maybe few stronger storms for some inland
areas by mid to late afternoon sat. Thunderstorms will continue to
move from west to east through sat afternoon. Low temps tonight will
continue to range from mid 70s inland and the upper 70s to lower 80s
near the immediate coast...followed by highs in the mid 90s inland
and the upper 80s to lower 90s near the coast. 32/ee

.SHORT TERM /Saturday night Through Monday night/...East-West
oriented upper ridging gradually, and modestly, builds over the
region through the period while an upper trof slowly advances
eastward across the interior eastern states.  Deep layer moisture
remains high through the period with precipitable water values near
2.0 inches as a surface ridge persists near the northern Gulf and
promotes a moist onshore flow over the forecast area. A weak and
diffuse surface trof continues to linger mainly over the interior
Gulf coast states through the period as well. Continue to expect
scattered convective development each day due to daytime heating and
some support from the nearby weak surface trof and possible sea
breeze development. Convection will produce outflows which leads to
additional development during the day. Isolated convection will
linger into the evening hours before dissipating. Daytime highs will
be in the lower/mid 90s except for around 90 at the coast. Afternoon
heat indices will reach 102-106. Lows will be in the lower/mid 70s
except for upper 70s near the coast. /29

.LONG TERM /Tuesday Through Friday/...An upper trof over the
extreme eastern states moves off into the Atlantic and weakens while
a broad and expansive upper ridge remains over the region. A surface
ridge persists near the northern Gulf and promotes a moist onshore
flow over the forecast area, while a weak and diffuse surface trof
may continue to linger over the Gulf coast states for much of the
period. With this pattern, expect a continuation of scattered
convection developing each day with isolated convection lingering
into the evening/overnight hours. Highs will be in the lower/mid 90s
through Wednesday with heat indices of 102-107, then highs will be mostly
in the lower 90s for Thursday and Friday with heat indices of
100-105. Lows will range from the mid 70s inland to the upper 70s
near the coast. /29

&&

.MARINE...High pressure will continue to maintain strength over the
eastern and north central gulf through wed leading to mostly a light
south to southwest wind flow through midweek. Seas will continue to
range from 1 to 2 feet with scattered showers and thunderstorm also
possible through the period. With a weak mid to upper level
disturbance tracking eastward over the central part of the country
combined with moderate instability through the period a few strong
thunderstorms will also be possible...occurring mostly offshore
during the late night and early morning hours then closer to the
coast including inland and bays and sounds during the afternoon and
early evening hours each day. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  92  75  92 /  20  30  20  40
Pensacola   78  92  77  92 /  20  30  20  30
Destin      81  91  79  91 /  20  20  20  30
Evergreen   74  93  73  94 /  30  30  20  50
Waynesboro  73  94  75  93 /  30  30  20  50
Camden      74  94  73  93 /  30  30  20  50
Crestview   74  95  74  94 /  30  30  20  40

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 29, 4:22 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
422 AM CDT FRI JUL 29 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-300930-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
422 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-300930-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
422 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 2:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT FRI JUL 29 2016

ALZ055-056-059-060-262-264-FLZ201-203-205-292015-
BALDWIN CENTRAL AL-MONROE AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-
BALDWIN INLAND AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-
235 PM CDT FRI JUL 29 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CONECUH...CENTRAL BALDWIN...SOUTH CENTRAL
MONROE...SOUTHWESTERN COVINGTON...ESCAMBIA...NORTHWESTERN
ESCAMBIA... NORTHERN SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES
UNTIL 315 PM CDT...

AT 234 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM 9 MILES
NORTHEAST OF BAY MINETTE TO NEAR MOLINO...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...ATMORE...BREWTON...CENTURY...FLOMATON...MCCULLOUGH...
EAST BREWTON...MOLINO...CASTLEBERRY...JAY...REPTON...POLLARD...
RIVERVIEW...POARCH CREEK RESERVATION...I65 AND AL 21...
I65 AND AL 113...I65 AND US 84...BRATT AND I65 AND CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3160 8713 3093 8659 3057 8756 3089 8786
TIME...MOT...LOC 1934Z 238DEG 17KT 3099 8768 3068 8738
Local storm report, Jul 29, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     LIGHTNING        THOMASVILLE             31.91N 87.74W
07/26/2016                   CLARKE             AL   EMERGENCY MNGR

            LIGHTNING STRIKE TO THOMASVILLE 911/POLICE DISPATCH
            CENTER CAUSED AT LEAST 60000 DOLLARS WORTH OF DAMAGE.

&&

RROGERS
Special weather statement, Jul 29, 4:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT FRI JUL 29 2016

FLZ201>205-292145-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-OKALOOSA INLAND FL-
402 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA...SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES
UNTIL 445 PM CDT...

AT 401 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER PACE...
MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...ENSLEY...
WARRINGTON...GONZALEZ...PACE...MILTON...GOULDING...BAGDAD...
ORIOLE BEACH...NAVARRE...MOLINO...PEA RIDGE...FLORIDATOWN...
ROEVILLE AND POINT BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3075 8732 3100 8692 3100 8688 3045 8675
      3045 8680 3042 8680 3034 8729
TIME...MOT...LOC 2101Z 263DEG 12KT 3058 8718

05/RR
Special weather statement, Jul 29, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT FRI JUL 29 2016

ALZ263-265-292200-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
413 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN MOBILE COUNTY UNTIL 500 PM CDT...

AT 412 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER EASTERN
GRAND BAY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...
BAYOU LA BATRE AND I10 AND I65.

LAT...LON 3041 8838 3059 8838 3067 8799 3037 8798
TIME...MOT...LOC 2112Z 269DEG 14KT 3051 8830

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:13 PM CDTSpecial Marine WarningMOB47 min
Jul 29, 2:35 PM CDTSpecial Weather StatementMOBEscambia40 min
Jul 29, 2:38 PM CDTSpecial Marine WarningMOB97 min
Jul 29, 4:18 PM CDTSpecial Marine WarningMOB57 min
Jul 29, 4:02 PM CDTSpecial Weather StatementMOBSanta Rosa43 min
Jul 29, 4:39 PM CDTSpecial Weather StatementMOBOkaloosa51 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.